Tornadoes · United States · Mississippi · 2021
EF0 tornado, Shivers, Mississippi, March 16, 2021
This EF0 tornado ran 0.5 miles across Simpson County on March 16, 2021, touching down at 7:58 PM CDT and reaching 50 yards wide. It killed nobody, and did $5,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- March 16, 2021
- Touchdown
- 7:58 PM CDT (00:58 UTC)
- Lifted
- 7:59 PM CDT (00:59 UTC)
- On the ground
- 1 minutes
- Path length
- 0.5 miles (0.8 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- County
- Simpson County
- Touchdown point
- 31.775, -89.961
- Lift-off point
- 31.776, -89.952
- Record number
- 2103161858-01
The damage survey
4 damage points were recorded along this path by NWS JAN, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 75 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A stalled front, combined with a warm and moist airmass, led to the development of showers and thunderstorms across the region. With high atmospheric moisture present, flash flooding occurred across portions of south and central Mississippi. As daytime heating occurred, some storms were able to become severe which resulted in damaging winds and large hail.
This brief EF0 tornado touched down off DK Mansfield at Tip Buckley Road. A few trees were damaged with some minor tin roof damage to a home and barn. The tornado moved east into a field were a few more trees were downed and then the tornado dissipated. Max|winds were 75 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:49 UTC | 00:00 UTC | Flash Flood Watch | JAN |
| 00:01 UTC | 00:32 UTC | Tornado Warning | JAN |
| 00:32 UTC | 01:30 UTC | Severe Thunderstorm Warning | JAN |
| 16:41 UTC | 00:00 UTC | Tornado Watch | JAN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Marginal Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the tornado touched down at Mar 16, 6:28 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 16, 6:28 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
628 PM CDT Tue Mar 16 2021
...OUTBREAK OF SEVERE STORMS EXPECTED ON WEDNESDAY...
.UPDATE...
Updated for 00Z aviation discussion
&&
.AVIATION...
00Z TAF discussion:
Most locations are seeing VFR conditions this evening. A couple
that have recently been affected by thunderstorms have remained at
MVFR. As storms move north and/or diminish this evening, VFR
conditions should remain for a few hours. However, additional
storms will be possible tonight especially for KGLH/KGWO. MVFR to
IFR ceilings will be likely tonight for most locations but resume
VFR through the morning hours. More severe weather will occur
tomorrow afternoon and evening. TAF sites affected tomorrow
afternoon may include KHBG/KPIB and perhaps KMEI. Farther west,
KGLH should be impacted around 23z or 00z and more adjustments
will be made with later TAF cycles. Winds will also be gusty
outside of thunderstorms tomorrow with south winds around 15kt
gusting to 30kts. /28/
&&
.DISCUSSION...
Through Wednesday night: An outbreak of multiple rounds of severe
thunderstorms is expected across our region on Wednesday.
But first, widespread shower activity, with embedded storms,
continues early this afternoon mainly south of I-20, south of a
west- to-east oriented quasi-stationary front. Training convection
in this area has led to several instances of flash flooding
earlier today, with automated gauge reports of around 6" reported
in Jasper County. A short term Flash Flood Watch was posted late
this morning to highlight the potential for a continuing threat
this afternoon. However, we expect activity to gradually spread to
the north over the next several hours as the front begins to
retreat northward as a warm front. With 40-50 kt of effective
shear in place across the region and moderate mixed layer
instability, isolated storms could become severe through this
evening. Damaging wind gusts and large hail are the primary
threats through the early part of the evening. While a tornado
cannot be ruled out entirely this afternoon and evening, effective
SRH is rather marginal at this time.
ROUND 1: Later tonight into early Wednesday morning however, the
front will begin to advance northward, and as mid/upper forcing
begins to increase, new convective development is anticipated
across North LA spreading across the ArkLaMiss Delta mainly before
daybreak. Steep mid level lapse rates, strong deep layer shear,
moderate instability, and increasing low level flow will support
greater potential for severe storms than we are seeing this
afternoon. All modes of severe weather will be possible, with
sufficient (but not optimal) low level shear for tornadoes. These
storms are expected to pull north of the area by sunrise, with a
general lull in activity across most of the area through much of
the morning hours. This will provide a window early in the day for
temps to climb into the lower 80s in many areas. Through the day
winds will be gusty even outside of storms, with some potential
for gusts in the 30-40 mph range as deeper mixing occurs.
ROUND 2: During the day, a surface low will deepen as it lifts
into the mid-Mississippi Valley, with a trailing cold front
extending through the ArkLaTex by midday and an expansive warm
sector across our area. Given increasing mid/upper forcing and
instability by the afternoon hours, scattered supercells are
expected to develop in the warm sector, with CAM guidance
suggesting this development will primarily occur across
central/east MS eastward into AL. These storms will have the
potential to become severe with all modes possible, with storm
mode supporting the possibility for significant severe weather.
This includes the potential for strong long-track tornadoes, hail
up to baseball size (some analog guidance suggests even larger),
and damaging wind gusts.
ROUND 3: Meanwhile, another round of convection will develop
where greater low level forcing exists along a pre-frontal
trough, with storms increasing in both coverage and intensity from
AR southward into LA by late afternoon. These will spread
northeastward/eastward across the area through the early evening
hours into an environment still characterized by moderate to
strong instability, and strong deep layer shear. Perhaps most
concerning is an anticipated strengthening low level jet lifting
northward across the area during the early evening. Thus,
significant severe weather will remain possible, including strong
long-track tornadoes, very large hail, and damaging wind gusts.
Now is the time to make your severe weather plan. Know where you
will go when warnings are issued for your area! /DL/
Thursday into early next week...
Much quieter weather will occur behind the Wednesday significant
severe weather. Shortwave ridging and high pressure at the surface
will move into the region through the weekend. Cooler air will
filter in behind the Wednesday frontal passage, with temperatures
a little closer to seasonal. Highs will be in the 60s and some mid
to upper 50s through the weekend and overnight lows in the 40s.
The next chance for rain and storms will come Monday into Tuesday
as an upper level system tracks across Missouri. /28/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 66 82 50 62 / 45 90 72 0
Meridian 65 80 55 64 / 53 83 74 2
Vicksburg 68 83 49 63 / 38 90 53 0
Hattiesburg 67 81 55 67 / 21 87 70 2
Natchez 68 81 49 64 / 24 89 46 0
Greenville 65 78 49 58 / 66 93 54 1
Greenwood 66 81 50 60 / 65 92 88 2
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flash Flood Watch until 7 PM CDT this evening for MSZ051-052-
055>058-063>066.
LA...None.
AR...None.
&&
28Hazardous weather outlook, Mar 16, 3:57 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Jackson MS 357 PM CDT Tue Mar 16 2021 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>059-063>066- 172100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Lawrence-Jefferson Davis-Covington-Jones- 357 PM CDT Tue Mar 16 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...Mainly Wednesday Severe thunderstorms, capable of damaging wind gusts, hail to golf ball size, and tornadoes, are possible tonight through early Wednesday morning. The greatest severe weather potential through early Wednesday morning will be across portions of northwest Mississippi, northeast Louisiana, and southeast Arkansas. (https://www.weather.gov/images/jan/graphicast/1.png) On Wednesday afternoon and evening, multiple rounds of severe weather are expected, with the potential for significant severe weather including strong long track tornadoes, hail up to baseball size, and damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms will continue into Wednesday evening, before tapering off overnight. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday night. LAZ026-MSZ060>062-072>074-172100- Concordia-Adams-Franklin MS-Lincoln-Marion-Lamar-Forrest- 357 PM CDT Tue Mar 16 2021 This hazardous weather outlook is for portions of central Louisiana, and south Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal This Afternoon and Enhanced Wednesday TIMING...Mainly Wednesday Isolated severe thunderstorms, capable of damaging wind gusts and hail up to quarter size, are possible through this evening. (https://www.weather.gov/images/jan/graphicast/1.png) On Wednesday afternoon and evening, multiple rounds of severe weather are expected, with the potential for significant severe weather including strong tornadoes, golfball size hail, and damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday Severe thunderstorms will continue into Wednesday evening, before tapering off overnight. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 16, 6:59 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Jackson MS
659 PM CDT Tue Mar 16 2021
MSZ037-170045-
Attala MS-
659 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ATTALA COUNTY UNTIL 745
PM CDT...
At 658 PM CDT, Meteorologists were tracking a strong thunderstorm
over Mcadams, or near Kosciusko, moving east at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Kosciusko around 720 PM CDT.
Smyrna around 740 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 8954 3296 8947 3293 8967 3293 8973
3305 8977
TIME...MOT...LOC 2358Z 255DEG 14KT 3302 8968
TWLocal storm report, Mar 16, 7:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 3 NNW MARTINSVILLE 31.83N 90.42W
03/16/2021 E1.75 INCH COPIAH MS TRAINED SPOTTER
QUARTER TO GOLFBALL SIZE HAIL FELL IN AND
JUST SOUTH OF HAZLEHURST. THE GOLFBALL HAIL
FELL ALONG I-55.
&&
JCLocal storm report, Mar 16, 7:20 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
720 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 3 SE SMYRNA 31.84N 90.47W
03/16/2021 E1.50 INCH COPIAH MS PUBLIC
HAIL PING PONG BALL SIZE OR SLIGHTLY LARGER
FELL ALONG HIGHWAY 28.
&&
JCLocal storm report, Mar 16, 7:30 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
730 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL KOSCIUSKO 33.06N 89.59W
03/16/2021 E0.88 INCH ATTALA MS PUBLIC
DIME TO NICKEL SIZE HAIL FELL IN KOSCIUSKO.
&&
JCSpecial weather statement, Mar 16, 7:33 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Jackson MS
733 PM CDT Tue Mar 16 2021
MSZ032-037-170100-
Attala MS-Choctaw MS-
733 PM CDT Tue Mar 16 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHOCTAW AND
NORTHEASTERN ATTALA COUNTIES UNTIL 800 PM CDT...
At 732 PM CDT, Meteorologists were tracking a strong thunderstorm 10
miles east of Hesterville, or 10 miles northeast of Kosciusko, moving
northeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southern Choctaw
and northeastern Attala Counties, including the following
locations... Mccool, Ethel, French Camp and Weir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3325 8914 3310 8947 3317 8956 3329 8949
3329 8945 3335 8945 3342 8941
TIME...MOT...LOC 0032Z 221DEG 24KT 3318 8948
NFLocal storm report, Mar 16, 7:55 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT TUE MAR 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL KOSCIUSKO 33.06N 89.59W
03/16/2021 E1.00 INCH ATTALA MS PUBLIC
SOCIAL MEDIA PICTURE SHOWED THE GROUND
COVERED IN HAIL IN KOSCIUSKO, SOME STONES
WERE QUARTER SIZE OR A FEW POSSIBLY LARGER.
&&
JCThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Jackson, MS (KJAN), 00:00Z
1.0 hours before the tornado, 62 km from the path. March 17, 2021.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -42 J/kg
- Surface CAPE
- 57 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
- 0-3 km lapse rate
- 5.1 K/km
Jackson, MS (KJAN), 12:00Z
11.0 hours after it, 62 km from the path. March 17, 2021.
- Mixed-layer CAPE
- 687 J/kg
- Mixed-layer CIN
- -86 J/kg
- Surface CAPE
- 1375 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.9
- 0-3 km lapse rate
- 5.1 K/km
The surface observations
Brookhaven (1R7), 47 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 23:15 UTC | 75.2 | 71.6 | 0° 0 kt | 1011.2 | ||
| 23:35 UTC | 75.2 | 71.6 | 120° 4 kt | 1011.2 | ||
| 23:55 UTC | 75.2 | 71.6 | 0° 0 kt | 1011.5 | VCTS | |
| 00:15 UTC | 73.4 | 71.6 | 0° 0 kt | 1011.9 | VCTS | |
| 00:35 UTC | 73.4 | 71.6 | 0° 0 kt | 1012.2 | ||
| 00:55 UTC | 73.4 | 71.6 | 20° 5 kt | 1012.5 | ||
| 01:15 UTC | 71.6 | 71.6 | 20° 4 kt | 1012.9 | ||
| 01:35 UTC | 71.6 | 71.6 | 0° 0 kt | 1012.9 | ||
| 01:55 UTC | 71.6 | 69.8 | 0° 0 kt | 1012.9 | ||
| 02:15 UTC | 69.8 | 69.8 | 0° 0 kt | 1013.2 | ||
| 02:35 UTC | 69.8 | 68 | 0° 0 kt | 1013.2 | ||
| 02:55 UTC | 69.8 | 68 | 0° 0 kt | 1013.2 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km away, was scanning. The volume nearest the touchdown began at 00:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:00 UTC | TSTM WND DMG | 2 Wsw Pearl | Rankin, MS | POWER POLES BLOWN DOWN NEAR THE INTERSECTION OF CARRIER BLVD AND HWY 49. |
| 23:45 UTC | HAIL 1.5 | 3 Se Smyrna | Copiah, MS | HAIL PING PONG BALL SIZE OR SLIGHTLY LARGER FELL ALONG HIGHWAY 28. |
| 23:51 UTC | HAIL 1.75 | 3 Nnw Martinsville | Copiah, MS | QUARTER TO GOLFBALL SIZE HAIL FELL IN AND JUST SOUTH OF HAZLEHURST. THE GOLFBALL HAIL FELL ALONG I-55. |
| 00:03 UTC | TORNADO | 4 Ne Beauregard | Copiah, MS | THIS BRIEF EF1 TORNADO STARTED AT MARTINSVILLE ROAD AND TRACKED ENE FOR ALMOST A MILE. IT ALSO MOVED ALONG A PORTION OF RYAN RD. DAMAGE WAS MAINLY SNAPPED TREES, UPROOTED TREES AND MANY LIMBS BROKEN. SOME POWER LINES WER |
| 00:23 UTC | HAIL 2 | 5 Wsw Georgetown | Copiah, MS | TWO INCH HAIL FELL ALONG HIGHWAY 472 BEFORE ASHLEY ROAD TO THE EAST OF HAZLEHURST. |
| 00:58 UTC | TORNADO | 2 Se Shivers | Simpson, MS | THIS BRIEF EF0 TORNADO TOUCHED DOWN OFF DK MANSFIELD AT TIP BUCKLEY ROAD. A FEW TREES WERE DAMAGED WITH SOME MINOR TIN ROOF DAMAGE TO A HOME AND BARN. THE TORNADO MOVED EAST INTO A FIELD WERE A FEW MORE TREES WERE DOWNED |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2021 tornado in MississippiEvery tornado in Mississippi since 1950Warnings in force in Mississippi nowThe forecast where you are
The other tornadoes of March 16, 2021
1 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 16 | 7:03 PM CDT | EF1 | Copiah, MS | 1.4 | 100 | $12,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.